| Model Number |
SIGSBCHGR |
| Medical Device Problem Codes |
Corroded (1131); Battery Problem (2885)
| Health Effect - Clinical Code |
No Patient Involvement (2645)
| Date of Event |
10/10/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The charger's event log was evaluated.There were multiple thermistor error messages at the end of the event log, specifically "red err flash: thermistor reading out range".The analog to digital (a2d) counts recorded by the charger on the thermistor line must fall within a specified range.If values are outside the range, thermistor accuracy cannot be confirmed and an error condition is displayed.Evaluation of the clinical power handle returned under this product event identified that the battery cells had vented, and battery electrolyte had been expelled from the battery cells.A review of the device history record indicates this product was released meeting all quality release specifications at the time of manufacture.This battery electrolyte most likely contaminated the charging bay; this contamination prevented the charger pogo pins from functioning as intended.The electrolyte is conductive, and would therefore create false readings on the thermistor line, leading to the red error lights identified in the software event log.This would prevent the powered handle from charging.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, prior a laparoscopy-assisted distal gastrectomy (ladg) procedure, a signia handle was found not charged.The handle was re-inserted for several times but the situation did not improve.Something leaked on the connection part of the handle to the charger, liquid was found inside the charger and the handle displayed sand storm.The procedure was completed with another handle and charger.There was no patient involved.
Additional Manufacturer Narrative
This event has been reassessed and found to be a non-mdr reportable complaint.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.